Alert archive / Alabama / Tornado Warnings in 2008
Tornado Warning 102, NWS Birmingham, AL
NWS Birmingham, AL issued this tornado warning at May 8, 2008, 2:58 PM CDT for Jefferson County, Shelby County, Alabama. It was in force for 47 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 8, 2008, 2:58 PM CDT (19:58 UTC)
- Expired
- May 8, 2008, 3:45 PM CDT
- In force
- 47 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
Counties Jefferson County, AL, Shelby County, AL
The radar
The Birmingham radar (KBMX), 43 km from the middle of the area, began a volume at 20:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 8, 3:05 PM CDT | TSTM WND DMG | Short Creek, AL | MULTIPLE TREES DOWN AT THE INTERSECTION OF HWY 269 AND SHORT CREEK RD. |
| May 8, 3:35 PM CDT | HAIL 0.75 | 2 E Birmingham, AL | HAIL FELL NEAR EASTWOOD FESTIVAL CENTER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 8, 12:40 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 8.0 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 212 J/kg
- Mixed-layer CIN
- -132 J/kg
- Mixed-layer LCL
- 567 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 193 m²/s²
- 0-3 km storm-relative helicity
- 216 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KBMX 081959 TORBMX ALC073-117-082045- /O.NEW.KBMX.TO.W.0102.080508T1958Z-080508T2045Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 258 PM CDT THU MAY 8 2008 THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A * TORNADO WARNING FOR... CENTRAL JEFFERSON COUNTY IN CENTRAL ALABAMA... THIS INCLUDES THE CITIES OF...VESTAVIA HILLS...MOUNTAIN BROOK... IRONDALE...HUEYTOWN...HOOVER...HOMEWOOD...GARDENDALE... FULTONDALE...FAIRFIELD...BIRMINGHAM...BESSEMER... NORTH CENTRAL SHELBY COUNTY IN CENTRAL ALABAMA... * UNTIL 345 PM CDT * AT 256 PM CDT...THE NATIONAL WEATHER SERVICE INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR OAK GROVE...OR 9 MILES WEST OF HUEYTOWN...MOVING EAST AT 34 MPH. * THE TORNADO WILL BE NEAR... SYLVAN SPRINGS AND HUEYTOWN BY 310 PM CDT... MINOR...MULGA...MADISON AND BON AIR BY 315 PM CDT... ENSLEY...FAIRFIELD...MIDFIELD AND FORESTDALE BY 320 PM CDT... THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CDT THURSDAY EVENING FOR ALABAMA. TO REPORT SEVERE WEATHER... CALL 1-800-856-0758. LAT...LON 3373 8667 3337 8663 3336 8718 3358 8717 TIME...MOT...LOC 1958Z 259DEG 30KT 3347 8712 $$
2 follow-up statements
000 WWUS54 KBMX 082018 SVSBMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 318 PM CDT THU MAY 8 2008 ALC073-117-082045- /O.CON.KBMX.TO.W.0102.000000T0000Z-080508T2045Z/ SHELBY AL-JEFFERSON AL- 318 PM CDT THU MAY 8 2008 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 345 PM CDT FOR CENTRAL JEFFERSON AND NORTH CENTRAL SHELBY COUNTIES... AT 313 PM CDT...THE NATIONAL WEATHER SERVICE CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR DOLOMITE...OR ABOUT NEAR FAIRFIELD...MOVING EAST AT 40 MPH. THE TORNADO WILL BE NEAR... LEGION FIELD...HOMEWOOD AND SAMFORD UNIVERSITY BY 325 PM CDT... BIRMINGHAM...KINGSTON...BIRMINGHAM AIRPORT AND MOUNTAIN BROOK BY 330 PM CDT... IRONDALE...BIRMINGHAM AIRPORT AND CLOVERDALE BY 335 PM CDT... THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CDT THURSDAY EVENING FOR ALABAMA. LAT...LON 3373 8667 3337 8663 3337 8699 3358 8701 TIME...MOT...LOC 2018Z 259DEG 37KT 3351 8692 $$ 03
000 WWUS54 KBMX 082039 SVSBMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 339 PM CDT THU MAY 8 2008 ALC073-117-082045- /O.CON.KBMX.TO.W.0102.000000T0000Z-080508T2045Z/ SHELBY AL-JEFFERSON AL- 339 PM CDT THU MAY 8 2008 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 345 PM CDT FOR EASTERN JEFFERSON AND NORTH CENTRAL SHELBY COUNTIES... AT 335 PM CDT...THE NATIONAL WEATHER SERVICE CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR KINGSTON...OR ABOUT NEAR BIRMINGHAM...MOVING EAST AT 43 MPH. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CDT THURSDAY EVENING FOR ALABAMA. LAT...LON 3373 8667 3337 8663 3337 8683 3364 8683 TIME...MOT...LOC 2039Z 259DEG 37KT 3353 8671 $$ 03
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this tornado warning went out at May 8, 12:30 PM CDT, 2 hours 28 minutes earlier.
Area forecast discussion, May 8, 12:30 PM CDT, 2 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1230 PM CDT THU MAY 8 2008 .UPDATE...AVIATION DISCUSSION. MESOSCALE FORECAST 16Z THROUGH 00Z. SQUALL LINE EXTENDING FROM NW AL TO CENTRAL MS AT 16Z WILL REMAIN INTACT AS IT MOVES THROUGH REMAINDER OF AL DURING AFTERNOON. SHEAR ACROSS CENTRAL AL WILL REMAIN HIGHLY FAVORABLE FOR ROTATING STORMS WITHIN LINE...AND ANTICIPATE A FEW SUPERCELL STORMS TO DEVELOP AHEAD OF MAIN LINE. KJAN ISSUED A 15Z SOUNDING...WHICH COMPARED TO THE 12Z SOUNDING SHOWED A CAPPING INVERSION AT 850 MB HAD BEEN ERASED...BUT WARMER AIR WAS INCREASING IN THE MID LEVELS (AROUND 600 MB) WHICH HAD INCREASED THE TEMP BY 6 DEGREES C. STILL...NOT ENOUGH WARM AIR TO PRODUCE CONVECTIVE INHIBITION...BUT PLENTY OF CAPE AVAILABLE TO AGREE WITH SPC THAT ISOLATED TORNADOES...INCLUDING POSSIBILITY OF LONG TRACKS...ARE POSSIBLE. ENOUGH BREAKS IN CLOUDS IN WESTERN AL TO SUPPORT CONTINUED SUPERCELL DEVELOPMENT AHEAD OF LINE...AND WOULD NOT BE SURPRISED TO SEE RAPID SUPERCELL DEVELOPMENT IN AREAS WHERE CONVECTIVE TEMPERATURES IN THE LOW 80S ARE REACHED. GOOD NEWS IS WITH WARM INTRUSION IN MID LEVELS...ARE NOT EXPECTED REDEVELOPMENT BEHIND SQUALL LINE. STEFKOVICH && SHORT TERM...TODAY AND TONIGHT. ALL READY WATCHING ROUND ONE WORK ITS WAY THROUGH MS. EXPECTING THE CONVECTIVE LINE OR LINES...IF YOU WILL...CONTINUE TO WEAKEN THROUGH THE REST OF THE OVERNIGHT. THEY ARE CURRENTLY MOVING INTO A LESS FAVORABLE ENVIRONMENT OF LOWER SURFACE DEWPOINTS AND A CAPPING INVERSION. AS WE PROGRESS...THE CONVECTION WILL BEGIN TO TRANSITION TO MORE SURFACE BASED DURING THE MID MORNING HOURS AS THE LOWER BOUNDARY LAYER CAP WILL QUICKLY ERODE WITH SUN UP. THIS IS WHEN THE ACTION IS EXPECTED TO BEGIN INTENSIFYING...WITH A BROKEN CONVECTIVE LINE AND MOST LIKELY INDIVIDUAL SUPERCELL DEVELOPMENT ACROSS THE NORTHERN TWO THIRDS OF THE AREA THROUGH THE REST OF THE DAY. THE LINE PROGRESSION FROM WEST TO EAST MAY BE RATHER SLOW AS THE MAIN UPPER SYSTEM BEGINS LIFTING TO OUR NORTH...BUT THE MAIN CELL MOTION WILL BE RATHER QUICK BASED ON SHEAR PROFILES...FROM SOUTHWEST TO NORTHEAST. BIGGEST THREAT WILL BE LARGE HAIL AND DAMAGING WINDS BASED ON THE GIVEN LAPSE RATES AND WIND PROFILES. A DIFFICULT ELEMENT TO FOCUS ON WAS THE CHANCES OF TORNADIC DEVELOPMENT. THERE SEEMS TO BE A SMALL WINDOW WHERE LOW LEVEL SHEAR WILL REACH A MAXIMUM DURING THE MID TO LATE MORNING THROUGH THE EARLY AFTERNOON HOURS...BUT QUICKLY...THE ATMOSPHERE VEERS AT LOW LEVELS...THEREBY DECREASING THE GENERAL RISK OF TORNADO DEVELOPMENT. EVEN AS THE LOWER BOUNDARY LAYER WINDS CONTINUE TO VEER...ENOUGH SPEED WITH SMALL DIRECTIONAL SHEAR WILL REMAIN TO KEEP THE STORMS ROTATING A MID LEVELS INCREASING THE RISK FOR LONG LIVED SUPERCELLS THROUGH THE LATE AFTERNOON INTO THE EARLY EVENING. EVENTUALLY DO FEEL AS IF THE LINE WILL BECOME A LINEAR COMPLEX BY THE EVENT END. AS ALWAYS...I HAVE ONLY DESCRIBED OVERALL SYNOPTIC DETAILS...THE BIG MONKEY IN THE WRENCH WILL BE IN THE MESOSCALE DETAILS. OUTFLOWS...EXISTING BOUNDARIES...ETC...CAN CHANGE SHEAR PROFILES AT THE DROP OF A HAT...THAT IS THE REAL CHALLENGE OF TORNADIC FORECASTING. BEYOND THIS INITIAL WAVE OF ACTIVITY...THERE WILL BE A FOLLOW UP WAVE WITH THE QUOTE UNQUOTE FRONTAL BOUNDARY...LATE IN THE AFTERNOON THROUGH THE LATER EVENING. THIS LINE WILL MOST LIKELY REMAIN SHOWERY WITH SOME EMBEDDED THUNDER AS MOST OF THE SEVERE INDICIES WILL HAVE DROPPED OFF DRAMATICALLY BY ITS ARRIVAL...STILL WILL BE WORTH KEEPING AN EYE ON. 17/KLAWS .LONG TERM...FRIDAY THROUGH WEDNESDAY. FRIDAY THROUGH SATURDAY NIGHT...MOIST AND UNSTABLE AIR MASS WILL REMAIN ACROSS THE AREA. LIFTED INDICES DURING EACH AFTERNOON EXPECTED TO BE MINUS 2 TO MINUS 4 AREA-WIDE. IN ADDITION...WEAK BOUNDARY WILL REMAIN ACROSS THE CENTRAL SECTIONS WITH A WEAK IMPULSE FORECAST TO MOVE SOUTHEAST FRIDAY NIGHT INTO SATURDAY MORNING ACROSS THE NORTHERN HALF OF THE AREA. STORM PREDICTION CENTER HAS NORTHERN THIRD OF THE AREA WITH A SLIGHT RISK OF SEVERE STORMS TO ACCOUNT FOR THE INSTABILITY AND MOISTURE IN PLACE AS WELL AS THE IMPULSE MOVING THROUGH. WILL FORECAST SLIGHT CHANCE TO CHANCE POPS ACROSS THE ENTIRE AREA THROUGH THE PERIOD. HIGHS EACH DAY MIDDLE TO UPPER 80S...EXCEPT SLIGHTLY COOLER EASTERN SECTIONS. OVERNIGHT LOWS MAINLY IN THE 60S. SUNDAY AND SUNDAY NIGHT...ACTIVE WEATHER PERIOD EXPECTED AS THE NEXT STORM SYSTEM (SFC FRONT) MOVES INTO AND ACROSS THE AREA. VERY MOIST AND UNSTABLE AIR MASS REMAINS IN PLACE...COUPLED WITH GOOD UPPER SUPPORT POINTS TO ANOTHER ROUND OF POSSIBLE SEVERE WEATHER. BEST INSTABILITY AND UPPER SUPPORT MOVES THROUGH DURING THE AFTERNOON HOURS AND SHIFTS TO OUR EAST DURING THE EVENING. WILL FORECAST SCATTERED TO LIKELY SHOWERS AND THUNDERSTORMS WITH THE HIGHEST POPS ACROSS THE NORTH. WILL TAPER POPS SUNDAY NIGHT FROM WEST (20 PERCENT) TO EAST (50 PERCENT) WITH THE HIGHEST POPS EXTREME EAST AS SYSTEM EXITS THE AREA. HIGHS SUNDAY UPPER 70S TO LOWER 80S NORTH AND 80 TO 85 SOUTH. LOWS IN THE 50S. MONDAY THROUGH WEDNESDAY...MUCH QUIETER WEATHER EXPECTED MONDAY AND TUESDAY AS HIGH PRESSURE BUILDS INTO AND ACROSS THE AREA. NEXT STORM SYSTEM ORGANIZES TO OUR WEST LATER TUESDAY NIGHT AND ADVANCES EASTWARD ON WEDNESDAY. DRY FORECAST FOR MONDAY AND TUESDAY...WITH SLIGHT CHANCE POPS ACROSS THE EXTREME WEST LATER TUESDAY NIGHT. WITH SYSTEM APPROACHING ON WEDNESDAY WILL FORECAST A CHANCE OF SHOWERS AND THUNDERSTORMS AREA-WIDE. HIGHS EACH DAY UPPER 70S TO LOWER 80S NORTH AND 80 TO 85 SOUTH. LOWS IN THE 50S EARLY IN THE PERIOD...THEN MAINLY 60S BY THE END OF THE PERIOD. && .AVIATION...18Z DISCUSSION A SQUALL LINE WILL MOVE ACROSS CENTRAL ALABAMA BETWEEN 18Z AND 00Z THIS AFTERNOON RESULTING IN VFR CONDITIONS AT ALL TAF SITES FOR 1 TO 3 HOURS THIS AFTERNOON. THESE STORMS WILL BE ENHANCED BY DAYTIME HEATING SO STORMS SHOULD DISSIPATE QUICKLY AFTER SUNSET. WINDS WILL REMAIN STRONG AND GUSTY...FROM THE SOUTH BETWEEN 10 AND 20 MPH...WITH GUSTS IN EXCESS OF 25. OVERNIGHT...CEILINGS WILL LOWER TO AROUND 500 FEET AFTER MIDNIGHT AND. && .BMX WATCHES/WARNINGS/ADVISORIES... AL...LAKE WIND ADVY IN EFFECT ALL ZONES 10 AM THRU 7 PM THIS EVENING. && 17/50
Hazardous weather outlook, May 8, 1:03 PM CDT, 1 hour 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 103 PM CDT THU MAY 8 2008 ALZ011>015-017>050-091803- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 103 PM CDT THU MAY 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. STRONG TO SEVERE THUNDERSTORMS ARE ONGOING ACROSS CENTRAL ALABAMA. SEVERE THUNDERSTORMS WILL REMAIN POSSIBLE ACROSS MUCH OF CENTRAL ALABAMA THROUGH AROUND 9 PM AS A SQUALL LINE MOVES ACROSS THE AREA. THE MAIN THREATS WITH THESE STORMS WILL BE DAMAGING WINDS GREATER THAN 60 MPH AND LARGE HAIL. THE POTENTIAL FOR TORNADOES SHOULD DECREASE AS THE DAY PROGRESSES. AHEAD OF THE SQUALL LINE...A FEW ISOLATED SUPERCELL THUNDERSTORMS MAY DEVELOP...ENHANCED BY DAYTIME HEATING. THESE SUPERCELLS WILL HAVE A GREATER POTENTIAL TO PRODUCE DAMAGE THAN THE SQUALL LINE AND MAY PRODUCE LARGE HAIL...DAMAGINGWINDS...AND POSSIBLY TORNADOES. THE MOST FAVORABLE AREAS FOR DEVELOPMENT OF SUPERCELLS WILL BE ACROSS THE NORTHERN TWO THIRDS OF CENTRAL ALABAMA. BREEZY CONDITIONS ASSOCIATED WITH THIS STORM SYSTEM HAS PROMPTED A LAKE WIND ADVISORY FOR THE ENTIRE AREA FROM THROUGH 7PM. WINDS WILL BE 10 TO 20 MPH WITH GUSTS 25 TO 30 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A SLIGHT CHANCE OF ISOLATED SEVERE THUNDERSTORMS ON BOTH FRIDAY AND SATURDAY. ANY STORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING WINDS AND LARGE HAIL...MAINLY DURING THE AFTERNOON AND EARLY EVENING HOURS. A COLD FRONT IS FORECAST TO MOVE THROUGH ON SUNDAY. SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS ALL OF CENTRAL ALABAMA. THE MAIN THREATS WILL BE DAMAGING WINDS AND LARGE HAIL. THE TIMING AND STRENGTH OF THIS SYSTEM REMAIN UNCERTAIN AT THIS TIME...BUT THE SYSTEM APPEARS SIGNIFICANT WITH THE BEST CHANCE OF SEVERE STORMS FROM THE EARLY AFTERNOON THROUGH THE EVENING HOURS. STAY TUNED FOR FURTHER DETAILS IN FUTURE OUTLOOK PRODUCTS. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT WILL BE NEEDED ON THURSDAY AND POSSIBLY AGAIN FROM FRIDAY THROUGH SUNDAY. 12/SIRMON
In the hours before
Local storm report, May 8, 12:44 PM CDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1244 PM CDT THU MAY 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 PM NON-TSTM WND DMG HAMILTON 34.14N 87.98W
05/08/2008 MARION AL EMERGENCY MNGR
METAL SIDING WAS PULLED OFF A BUILDING DOWNTOWN.
&&
SUNGERLocal storm report, May 8, 2:30 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
230 PM CDT THU MAY 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 PM TSTM WND DMG 1 N VERNON 33.77N 88.11W
05/08/2008 LAMAR AL EMERGENCY MNGR
MULTIPLE TREES AND POWER LINES DOWN ALONG HWY 17.
0120 PM TSTM WND DMG KENNEDY 33.58N 87.99W
05/08/2008 LAMAR AL EMERGENCY MNGR
MULTIPLE TREES AND POWER LINES DOWN NEAR HWY 17 AND 96.
&&
SUNGERLocal storm report, May 8, 2:42 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
242 PM CDT THU MAY 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0122 PM TSTM WND DMG KANSAS 33.90N 87.55W
05/08/2008 WALKER AL EMERGENCY MNGR
ROOF DAMAGE TO A HOME.
&&
SUNGERThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 12:52 PM CDT | Severe Thunderstorm Warning | BMX | Fayette, Lamar, Marion, Walker, Winston | 38 min |
| May 8, 1:05 PM CDT | Tornado Warning | BMX | Fayette, Marion, Walker, Winston | 55 min |
| May 8, 1:13 PM CDT | Severe Thunderstorm Warning | BMX | Fayette, Lamar, Pickens, Tuscaloosa | 47 min |
| May 8, 1:37 PM CDT | Severe Thunderstorm Warning | BMX | Fayette, Walker | 53 min |
| May 8, 1:44 PM CDT | Tornado Warning | BMX | Fayette, Jefferson, Pickens, Tuscaloosa, Walker | 31 min |
| May 8, 1:59 PM CDT | Tornado Warning | BMX | Walker, Winston | 16 min |
| May 8, 2:13 PM CDT | Tornado Warning | BMX | Fayette, Jefferson, Tuscaloosa, Walker | 47 min |
| May 8, 2:17 PM CDT | Tornado Warning | BMX | Blount, Jefferson, Walker | 49 min |
| May 8, 3:00 PM CDT | Severe Thunderstorm Warning | BMX | Jefferson, Shelby, Tuscaloosa | 60 min |
| May 8, 3:11 PM CDT | Tornado Warning | BMX | Blount, Etowah | 45 min |
| May 8, 3:34 PM CDT | Areal Flood Advisory | BMX | Jefferson, Shelby | 3 hr |
| May 8, 3:37 PM CDT | Tornado Warning | BMX | Jefferson, St. Clair, Shelby | 23 min |
| May 8, 3:59 PM CDT | Severe Thunderstorm Warning | BMX | Bibb, Jefferson, Shelby, Tuscaloosa | 46 min |
| May 8, 4:11 PM CDT | Severe Thunderstorm Warning | BMX | Bibb | 49 min |
| May 8, 4:30 PM CDT | Areal Flood Advisory | BMX | Coosa, Shelby | 3 hr |
| May 8, 4:40 PM CDT | Areal Flood Advisory | BMX | Talladega | 3 hr |
| May 8, 4:46 PM CDT | Severe Thunderstorm Warning | BMX | Clay, Cleburne, Talladega | 32 min |
| May 8, 4:51 PM CDT | Areal Flood Advisory | BMX | Chilton | 3 hr |
Nearby
Tornado Warnings in Alabama, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.